Alert archive / Colorado / River Flood Warnings in 2010

River Flood Warning 1, NWS Pueblo, CO

May 30, 2010Fremont County, Colorado

NWS Pueblo, CO issued this river flood warning at May 30, 2010, 1:07 PM MDT for Fremont County, Colorado. It took effect at May 30, 2010, 6:00 PM MDT. It was in force for 66 min.

The area

The counties it named.

The facts

Issued
May 30, 2010, 1:07 PM MDT (19:07 UTC)
In effect from
May 30, 2010, 6:00 PM MDT
Expired
May 30, 2010, 7:06 PM MDT
In force
66 min
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Cañon City (CNCC2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07096000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 30, 4:20 AM MDT, 8 hours 47 minutes earlier.

Area forecast discussion, May 30, 4:20 AM MDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
420 AM MDT SUN MAY 30 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...RED FLAG CONDITIONS SAN LUIS VALLEY THIS AFTERNOON...

MAIN CONCERN TODAY IS RED FLAG POTENTIAL IN THE SAN LUIS VALLEY.
IT'LL BE CLOSE...BUT IT LOOKS LIKE THE VALLEY WILL EDGE INTO RED
FLAG CRITERIA AROUND 2 PM MDT...AND THEN OUT OF CRITERIA BY 8 PM
MDT.  IT MAY NOT BE A BLOCKBUSTER EVENT...BUT HUMIDITIES WILL
LIKELY DROP BELOW 15 PERCENT AND WINDS WILL LIKELY HIT 25 MPH OR
MORE FOR AT LEAST 3 HOURS IN THE VALLEY THIS AFTERNOON.  AT LAST
REPORT...FUELS WERE STILL CRITICAL SO A RED FLAG WARNING IS
NECESSARY.

THE COLD FRONT THAT BLASTED THROUGH LAST EVENING WILL RESULT IN A
GOOD DROP IN TEMPERATURES TODAY...DOWN AROUND 20 DEGREES FROM
YESTERDAY ACROSS THE PLAINS...AND 5 TO 10 DEGREES ELSEWHERE.

AS FOR PRECIPITATION CHANCES TODAY...THERE COULD BE SOME ISOLATED
THUNDERSTORMS ALONG THE EAST SLOPES OF THE MOUNTAINS DURING THE
AFTERNOON AND EARLY EVENING HOURS.  GENERALLY NOT A BIG THREAT
TODAY...BUT ANY STORMS THAT MANAGE TO FORM WILL POSE A RISK OF
LIGHTNING...PEA SIZE HAIL AND WIND GUSTS TO AROUND 45 MPH.

.LONG TERM...
(MONDAY THROUGH SATURDAY)

MONDAY...ZONAL UPPER FLOW COMBINED WITH SOUTHERLY WINDS AND A RETURN
OF LOW LEVEL MOISTURE TO THE SOUTHEASTERN PLAINS WILL SET THE STAGE
FOR AFTERNOON AND EVENING CONVECTION. WITH MODERATE WIND SHEAR
(35-40 KTS)...AND CAPES ABOVE 1000 J/KG PROGGED...A FEW SEVERE STORMS
WILL BE POSSIBLE. SPC HAS OUTLOOKED OUR EASTERN COUNTIES WITH A
SLIGHT RISK. MEANTIME...DRY AIR...GUSTY AFTERNOON WINDS...AND DRY
FUELS WILL BE ACROSS THE WEST...INCLUDING THE SAN LUIS VALLEY. AT
THIS TIME...THE WINDS LOOK TO BE CLOSE TO RED FLAG CRITERIA...SO
WILL GO AHEAD AND ISSUE A FIRE WEATHER WATCH.

TUESDAY...LOOKS TO BE INTERESTING ACROSS THE FAR EAST COUNTIES.  THE
DRY LINE IS FORECAST TO BE VERY CLOSE TO THE BORDER DURING THE EARLY
AFTERNOON.  THERE COULD BE SOME STRONG THUNDERSTORMS EARLY
AFTERNOON...MOVING INTO KANSAS BY MIDAFTERNOON. ELSEWHERE
WARM...BREEZY TO WINDY...AND DRY.  IF FUELS ARE STILL CRITICAL
ACROSS THE SAN LUIS VALLEY...LOOKS LIKE A SLAM DUNK FOR RED FLAG
CONDITIONS.

WEDNESDAY...A SHORTWAVE IS SCHEDULED TO MOVE INTO WESTERN
COLORADO IN THE MORNING...WITH A COLD FRONT PUSHING SOUTH ACROSS
THE EASTERN PLAINS DURING THE AFTERNOON. LATEST NAM12 IS SHOWING
SOME CAPES AROUND 2000 J/KG...BULK SHEARS OF 40-45 KTS...BUT SOME CIN
AND NOT MUCH MOISTURE ACROSS EL PASO COUNTY AND PLAINS COUNTIES.
WILL BE INTERESTING TO SEE HOW THIS EVOLVES. FOR NOW...JUST HAVE
ISOLATED POPS IN THAT AREA.

THURSDAY...A SLIGHT COOL DOWN ACROSS THE PLAINS WITH MORE CLOUDS
AND LOWER TEMPERATURES ALOFT. KEPT SOME ISOLATED STORMS ACROSS THE
FAR EAST IN THE AFTERNOON AND EVENING WITH BETTER MOISTURE AND
INSTABILITY. WEST PART OF THE CWA SEES LITTLE CHANGE FROM
WEDNESDAY WITH DRY WEATHER AND HIGH TEMPERATURES IN THE 70S AND
80S HIGH VALLEYS AND 50S AND 60S MOUNTAINS.

FRIDAY AND SATURDAY...RIDGE TRIES TO BUILD INTO THE STATE
ALLOWING FOR VERY WARM...MOSTLY DRY WEATHER. -TLM-

&&

.AVIATION...
A MID LEVEL ALTOCUMULUS CLOUD DECK HAS BEEN FORMING ACROSS THE
PLAINS IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH LAST
EVENING.  CLOUD BASES APPEAR TO BE HOLDING IN THE 6000 TO 8000 FOOT
AGL RANGE EXCEPT FARTHER NORTH AND EAST...LIKE AROUND AKRON...WHERE
A FEW HITS AROUND 1300 FEET AGL HAVING BEEN SHOWING UP THIS
MORNING.  ALSO...KTAD HAS REPORTED 4200 FEET AGL. GENERALLY VFR
EXPECTED TODAY AND TONIGHT ACROSS SOUTHERN COLORADO...EXCEPT FOR
POSSIBLE MVFR/IFR/LIFR CONDITIONS THROUGH THE EASTERN SLOPE MOUNTAIN
PASSES THIS MORNING...LIKE AT KVTP...WHERE CIGS HAVE BEEN DOWN TO
OVC001 DUE TO UPSLOPE EASTERLY WINDS 08011G21KT.  ALSO...ISOLATED
AFTERNOON THUNDERSTORMS ALONG THE EASTERN SLOPES OF THE MOUNTAINS
COULD BRING A SPOTTY MVFR/IFR/LIFR CONDITION LATER IN THE DAY. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR COZ224.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COZ224.

&&

50/13
Hazardous weather outlook, May 30, 6:59 AM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
659 AM MDT SUN MAY 30 2010

COZ058>089-093>099-311300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
659 AM MDT SUN MAY 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE EASTERN MOUNTAINS
THIS AFTERNOON AND EVENING.  IF ANY STORMS DO FORM...THE PRIMARY
THREATS WILL BE LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO AROUND
45 MPH.

FIRE DANGER WILL BE HIGH ACROSS THE SAN LUIS VALLEY TODAY...WHERE A
COMBINATION OF HUMIDITIES BELOW 15 PERCENT...WIND GUSTS TO 25 MPH OR
MORE...AND DRY FUELS COULD RESULT IN EXTREME FIRE BEHAVIOR IF A FIRE
STARTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR MONDAY...A FEW SEVERE STORMS WILL BE POSSIBLE OVER THE
SOUTHEAST PLAINS. THE MAIN THREATS WILL BE HAIL LARGER THAN
QUARTER SIZE...WINDS TO 60 MPH...HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING. THERE IS ALSO A POSSIBILITY OF HIGH FIRE DANGER ACROSS
THE SAN LUIS VALLEY...WHERE A COMBINATION OF HUMIDITY BELOW 15
PERCENT...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS COULD
RESULT IN EXTREME FIRE BEHAVIOR IF A FIRE STARTS.

FOR TUESDAY...ONE OR TWO STORMS ALONG THE KANSAS BORDER COULD
BECOME MARGINALLY SEVERE. THE MAIN THREATS COULD BE QUARTER SIZE
HAIL...WINDS TO 60 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.
THERE IS ALSO THE PROBABILITY OF HIGH FIRE DANGER ACROSS THE SAN
LUIS VALLEY...WHERE A COMBINATION OF HUMIDITY BELOW 15
PERCENT...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS COULD
RESULT IN EXTREME FIRE BEHAVIOR IF A FIRE STARTS.

FOR WEDNESDAY...A FRONT COULD MOVE INTO THE PLAINS...AGAIN
BRINGING A CHANCE FOR A FEW SEVERE STORMS WITH LARGE HAIL...BRIEF
HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.

FOR THE REST OF THE WEEK...THERE COULD BE SOME ISOLATED
THUNDERSTORMS EACH AFTERNOON AND EVENING. THE MAIN THREATS WOULD
BE SMALL HAIL...BRIEF HEAVY RAIN...AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALONG THE EASTERN MOUNTAINS THIS AFTERNOON AND EVENING.

50/13

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:27 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache10 hr
May 30, 4:27 AM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache16 hr
May 30, 2:38 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache22 hr
May 30, 2:38 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache29 hr

Nearby

River Flood Warnings in Colorado, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.